MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that a performer introducer was used during an unspecified procedure.When this product was used with a competitor's device, the wire cut through the tip x 1cm, the wire became caught and thus unraveled and was very difficult to remove.Additional information was requested including patient outcome and not yet received.
 
Additional Manufacturer Narrative
The reported problem occurred during placement of an internal ureteral stent.The sheath was flanked through the renal pelvis and down the ureter.After the wire unraveled, the radiologist placed a second wire down beside the first so as not to lose access and removed both the damaged wire and the introducer.He then inserted a new introducer and carried on with the case.The patient¿s anatomy was reportedly neither tortuous nor calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used performer introducer was returned for investigation.A compression at 12.7cm from the proximal end is noted.From the proximal end, a kink was noted at 17.6cm.From the distal end, a compression was noted at 4.5cm and 2.0cm.A cut 7 mm long from the distal tip is noted.An additional cut was noted 1mm in length from the distal tip.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6684489
Report Number1820334-2017-01579
Device Sequence Number72355
Product Code DYB
UDI-Device Identifier00827002081390
UDI-Public(01)00827002081390(17)200407(10)7759627
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-8.0-38-30-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1